American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2016, 4(3), 94-98
DOI: 10.12691/ajams-4-3-5
Open AccessArticle

Transmuted Laplace Distribution: Properties and Applications

Dina H. Abdel Hady1, and Rania, M. Shalaby2

1Department of Statistics, Mathematics and Insurance, Faculty of Commerce, Tanta University

2The Higher Institute of Managerial Science, Culture and Science City, 6th of October

Pub. Date: July 11, 2016

Cite this paper:
Dina H. Abdel Hady and Rania, M. Shalaby. Transmuted Laplace Distribution: Properties and Applications. American Journal of Applied Mathematics and Statistics. 2016; 4(3):94-98. doi: 10.12691/ajams-4-3-5

Abstract

New parameters can be introduced to expand families of distributions for added flexibility or to construct covariate models and this could be done in various ways. In this article, we generalize the Laplace distribution using the quadratic rank transmutation map studied by Shaw et al. (2007) to develop a transmuted Laplace distribution (TLD). We provide a comprehensive description of the mathematical properties of the subject distribution along with its reliability behavior. To show that the TLD distribution can be a better model than one based on the LD distribution we use a real data set of number of million revolutions before failure for each of the 23 ball bearings in the life tests and The usefulness of the transmuted Laplace distribution for modeling reliability data is illustrated.

Keywords:
Laplace distribution maximum likelihood estimation moments order statistics likelihood ratio test

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Abramowitz, M. and Stegun, I. A. (Eds.). Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, 9th printing New York: Dover, 1972.
 
[2]  Ashour S. K., and M. A. Eltehiwy, 2013 Transmuted Lomax Distribution, American Journal of Applied Mathematics and Statistics, Vol. 1, No. 6, 121-127.
 
[3]  Aryal, G. R., and Tsokos, C. P. On the transmuted extreme value distribution with application. Nonlinear Analysis: Theory, Methods and Applications, 2009 71(12), e1401-e1407.
 
[4]  Aryal, G. R., and Tsokos, C. P. 2011, Transmuted Weibull Distribution: A Generalization of the Weibull Probability Distribution, European Journal of Pure and Applied Mathematics, 4(2), 89-102.
 
[5]  Barlow R. E., and Proschan F., Statistical Theory of Reliability and Life Testing, Begin With, Silver Spring, MD, 1981.
 
[6]  Drapella, A., 1993, The complementary Weibull distribution: Unknown or Just forgotten?. Quality and Reliability Engineering International, 9(4), 383-385.
 
[7]  Gusmo, F. R., Ortega, E. M., and Cordeiro, G. M., 2011, The generalized inverse Weibull distribution. Statistical Papers, 52(3), 591-619.
 
[8]  Gradshteyn, I. S., and Ryzhik, I. M., Table of Integrals, Series, and Products 6th edn (New York: Academic), 2000.
 
[9]  Elbatal I., L.S. Diab and N. A. Abdul-Alim, 2013, Transmuted generalized linear exponential distribution, International Journal of Computer Applications, Vol. 83, No. 17, 29-37.
 
[10]  Johnson, N. L., Kotz, S., and Balakrishnan N. Continuous Univariate Distributions-1, Second Edition, John Wiley and Sons, 1995.
 
[11]  Khan, M. S., and King, R., 2013, Transmuted modified weibull distribution: A generalization of the modified weibull probability distribution. European Journal of Pure and Applied Mathematics, 6(1), 66-88.
 
[12]  Lawless, J.F., Statistical Models and Methods for Lifetime Data, John Wiley and Sons, New York, 1982.
 
[13]  Merovci, F., 2013, Transmuted Rayleigh distribution. Austrian Journal of Statistics, Volume 42, Number 1, 2131.
 
[14]  Merovci, F., 2013, Transmuted generalized Rayleigh distribution. Journal of Statistics Applications and Probability, Volume 2, No. 3, 1-12.
 
[15]  Merovci, F., 2013, Transmuted Lindley distribution. International Journal of Open Problems in Computer Science and Mathematics, Volume 6, No. 2, 63-72.
 
[16]  F. Merovci, and L. Puka, 2014, Transmuted Pareto distribution. ProbStat Forum, 7, 1-11.
 
[17]  Mudholkar, G. S., and Kollia, G. D., 1994, Generalized Weibull family: a structural analysis. Communications in statistics-theory and methods, 23(4), 1149-1171.
 
[18]  Miller Jr, R. G., 2011, Survival analysis (Vol. 66). John Wiley and Sons.
 
[19]  Murthy, D. P., Xie, M., and Jiang, R., Weibull models: John Wiley and Sons, 2004, Vol. 505.
 
[20]  Swain, J. J., Venkatraman, S., and Wilson, J. R., 1988, Least-squares estimation of distribution functions in Johnson’s translation system. Journal of Statistical Computation and Simulation, 29(4), 271-297.
 
[21]  Shaw, W. T., Buckley, I. R., 2009, The alchemy of probability distributions: beyond Gram- Charlier expansions, and a skew-kurtotic-normal distribution from a rank transmutation map. arXiv preprint arXiv:0901.0434.